Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 46, NWS Jackson, KY

July 8, 2015Bell County, McCreary County, Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 8, 2015, 7:17 AM EDT for Bell County, McCreary County, Whitley County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2015, 7:17 AM EDT (11:17 UTC)
Expired
Jul 8, 2015, 10:15 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 10:00 AM EDTFLASH FLOODGatliff, KYWATER WAS COVERING PORTIONS OF BETHEL ROAD AND THE ROADWAY WAS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WGUS53 KJKL 081117
FFWJKL
KYC013-147-235-081415-
/O.NEW.KJKL.FF.W.0046.150708T1117Z-150708T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
717 AM EDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 1015 AM EDT
    
* AT 717 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MIDDLESBORO...WHITLEY CITY...DIXIE...NEVISDALE...FRAKES...
  CO-OPERATIVE...PINE KNOT...DAVISBURG...LOT...GOINS...ZION HILL...
  SAXTON...PACKARD...CHENOA...HUTCH...POLLY CAMP...MOUNTAIN ASH...RED
  ASH...STEARNS AND JELLICO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3660 8472 3673 8464 3671 8392 3669 8389
      3671 8387 3669 8346 3667 8346 3667 8351
      3664 8361 3658 8369

$$

GREIF
3 follow-up statements
186 
WGUS73 KJKL 081237
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
837 AM EDT WED JUL 8 2015

KYC013-147-235-081415-
/O.CON.KJKL.FF.W.0046.000000T0000Z-150708T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-WHITLEY KY-BELL KY-
837 AM EDT WED JUL 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
SOUTHERN MCCREARY...SOUTHERN WHITLEY AND SOUTHERN BELL COUNTIES...

AT 833 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT HAD 
PRODUCE HEAVY RAIN WERE WEAKENING AND STARTING TO EXIT THE WARNED 
AREA. HOWEVER...UP TO THREE INCHES OF RAIN HAS FALLEN ACROSS PARTS 
OF THE WARNED AREA DURING THE PAST COUPLE OF HOURS. RUNOFF FROM THIS 
HEAVY RAIN CONTINUES AND IS EXPECTED TO LEAD TO FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDDLESBORO...WHITLEY CITY...DIXIE...NEVISDALE...FRAKES...
CO-OPERATIVE...PINE KNOT...DAVISBURG...LOT...GOINS...ZION HILL...
SAXTON...PACKARD...CHENOA...HUTCH...POLLY CAMP...MOUNTAIN ASH...RED
ASH...STEARNS AND JELLICO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3660 8472 3673 8464 3671 8392 3669 8389
      3671 8387 3669 8346 3667 8346 3667 8351
      3664 8361 3658 8369

$$

JP
174 
WGUS73 KJKL 081347
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 AM EDT WED JUL 8 2015

KYC147-081355-
/O.CAN.KJKL.FF.W.0046.000000T0000Z-150708T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-
947 AM EDT WED JUL 8 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN MCCREARY COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED AND MCCREARY COUNTY DISPATCH REPORTS THAT 
FLOODING IS NOT OCCURRING AT THIS TIME. SINCE FLOODING IS NO LONGER 
EXPECTED TO POSE A THREAT...THE FLASH FLOOD WARNING FOR SOUTHERN 
MCCREARY COUNTY HAS BEEN CANCELLED. PLEASE CONTINUE TO HEED ALL ROAD 
CLOSURES.

LAT...LON 3659 8418 3659 8422 3665 8429 3672 8432
      3671 8392 3669 8389 3671 8387 3669 8346
      3667 8346 3667 8351 3664 8361 3661 8367
      3658 8369

$$

KYC013-235-081415-
/O.CON.KJKL.FF.W.0046.000000T0000Z-150708T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-BELL KY-
947 AM EDT WED JUL 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
SOUTHERN WHITLEY AND SOUTHERN BELL COUNTIES...

AT 945 AM EDT...RUNOFF FROM HEAVY RAIN THAT FELL EARLIER THIS 
MORNING CONTINUES. HIGH WATER OR FLASH FLOODING IS LIKELY OCCURRING 
IN PARTS OF THE WARNING AREA. HOWEVER...ANY HIGH WATER SHOULD BEGIN 
TO RECEDE SOON SINCE THE HEAVY RAIN HAS ENDED. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDDLESBORO...DIXIE...NEVISDALE...FRAKES...DAVISBURG...LOT...GOINS...
ZION HILL...SAXTON...PACKARD...CHENOA...HUTCH...POLLY CAMP...MOUNTAIN
ASH...RED ASH...JELLICO CREEK...EMLYN...NOETOWN...BINGHAMTOWN AND
AYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3659 8418 3659 8422 3665 8429 3672 8432
      3671 8392 3669 8389 3671 8387 3669 8346
      3667 8346 3667 8351 3664 8361 3661 8367
      3658 8369

$$

JP
448 
WGUS73 KJKL 081418
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1018 AM EDT WED JUL 8 2015

KYC013-235-081426-
/O.EXP.KJKL.FF.W.0046.000000T0000Z-150708T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-BELL KY-
1018 AM EDT WED JUL 8 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN WHITLEY AND SOUTHERN BELL
COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND LIFE THREATENING FLOODING IS NO 
LONGER EXPECTED TO POSE A THREAT. WATER HAS BEEN REPORTED TO HAVE 
RECEDED ACROSS BELL COUNTY...BUT FLOODING OF LOW LYING AREAS IS 
OCCURRING IN PARTS OF SOUTHEASTERN WHITELY COUNTY AS RUNOFF COLLECTS 
INTO THE LARGER CREEKS AND STREAMS. A FLOOD WARNING HAS BEEN ISSUED 
FOR SOUTHEASTERN WHITLEY COUNTY THROUGH 415 PM EDT THIS AFTERNOON.

LAT...LON 3659 8418 3659 8422 3665 8429 3672 8432
      3671 8392 3669 8389 3671 8387 3669 8346
      3667 8346 3667 8351 3664 8361 3661 8367
      3658 8369

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:42 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 8, 6:42 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
642 AM EDT WED JUL 8 2015

.UPDATE...
ISSUED AT 642 AM EDT WED JUL 8 2015

SOME SHOWERS AND STORMS HAVE POPPED UP ALONG THE TN/KY BORDER THIS
MORNING...SO HAVE NUDGED POPS UP SLIGHTLY IN THAT AREA.
OTHERWISE...JUST FRESHENED UP T/TD GRIDS TO REFLECT MOST RECENT
OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. &&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 402 AM EDT WED JUL 8 2015

A COLD FRONT HAS NEARLY STALLED ALONG THE OH RIVER EARLY THIS
MORNING...ALLOWING FOR SHOWERS TO FOCUS IN ON EASTERN KENTUCKY.
SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS.
HOWEVER...SOUTHEAST KENTUCKY WILL LIKELY SEE THE MOST SHOWERS THIS
MORNING AS A WEAK SHORTWAVE MOVES THROUGH THE AREA SO HAVE FOCUSED
THE HIGHER POPS ALONG THE SOUTHERN ZONES.

THE NEXT SYSTEM APPROACHES THE REGION TODAY AS A WEAK SURFACE LOW
AND CORRESPONDING JET MAX MOVES INTO THE OH VALLEY. THIS WILL
BRING RENEWED CHANCES FOR CONVECTION DURING THE AFTERNOON.
HOWEVER...THE SOUNDINGS SHOW A MID LEVEL CLOUD DECK THAT PERSISTS
THROUGH THE DAY...WHICH WOULD ULTIMATELY LIMIT CONVECTIVE
POTENTIAL. THE ONE THING GOING FOR THIS SET UP ARE THE HIGH
DEWPOINTS AND PWATS AOA 2 INCHES. SO THERE IS STILL SOME POTENTIAL
FOR THUNDERSTORMS...ESPECIALLY WITH THE AMPLE UPPER LEVEL
FORCING...BUT THINKING IT WILL BE MORE OF A HEAVY RAIN AND FLASH
FLOOD THREAT WITH SOME GUSTY WINDS. ON THURSDAY...THE LOW WILL
CONTINUE TO MOVE ENE AND WILL DRAG A TRAILING COLD FRONT THROUGH
THE OH VALLEY/NORTHEAST KENTUCKY. AS A RESULT...HAVE KEPT A CHANCE
FOR SHOWERS AND STORMS IN THE FORECAST THROUGH THURSDAY.

HIGH TEMPERATURES TODAY WILL HIT THE LOW TO MID 80S...WITH CLOUDS
POSSIBLY LIMITING THE DAYTIME HEATING POTENTIAL. TEMPERATURES
TOMORROW SHOULD PEAK HIGHER THAN TODAY AS RAIN STARTS MOVING OUT
OF THE AREA. LOWS WILL BE ON THE MILD SIDE...AROUND 70 DEGREES.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 500 AM EDT WED JUL 8 2015

THE MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT CONCERNING A
SLOW BUILDING RIDGE OVER THE SOUTH THROUGH THE FIRST HALF OF THE
EXTENDED PERIOD. THIS RIDGE WILL MOVE WESTWARD IN RESPONSE TO A
DEEPENING TROUGH OVER THE GREAT LAKES AND NORTHEAST. HEIGHTS WILL
RISE LOCALLY AS THIS RIDGE PASSES...THOUGH THE RISES MAY NOT
PREVENT SHORTWAVE ENERGY FROM DIVING INTO THE CENTRAL APPALACHIANS
FRIDAY NIGHT INTO SATURDAY MORNING AND IMPACTING THE WX FOR PARTS
OF EASTERN KENTUCKY. IN FACT...DURING THIS WHOLE PROCESS
SHORTWAVES WILL PASS TO THE NORTH OF THE REGION AND COULD BE A
FACTOR IN THE WX FOR NORTHERN PARTS OF THE CWA THROUGH THE
WEEKEND. FOR THE START OF THE NEW WORK WEEK...THE MODEL AGREEMENT
SUFFERS AS THE GFS BECOMES MOST AGGRESSIVE WITH A WAVE MOVING
THROUGH THE EASTERN LAKES WHILE THE GEM AND ECMWF ARE WEAKER.
HOWEVER...THEY DO AGREE THAT HEIGHTS WILL FALL OVER THE REGION AS
THE NOW SOUTHWEST RIDGE FURTHER STRENGTHENS AND THE FLOW BUCKLES
THROUGH THE OHIO VALLEY WITH MORE ENERGY DIVING INTO THE CENTRAL
AND SOUTHERN APPALACHIANS. THIS APPEARS TO EVENTUALLY ALLOW A
TROUGH TO TAKE SHAPE OVER THE OHIO VALLEY BY MID WEEK. WHILE THERE
ARE SOME QUESTIONS WITH THE MODELS THROUGH THE LONG TERM PORTION
OF THE FORECAST A GENERAL CONSENSUS BLEND LOOKS LIKE A REASONABLE
MEANS OF MITIGATING ANY DISAGREEMENTS.

SENSIBLE WEATHER WILL SEE THE WARMTH BUILD OVER THE AREA INTO AND
THROUGH THE WEEKEND WHILE HUMID CONDITIONS REMAIN LOCKED IN PLACE. A
WAVY FRONT WILL HOLD IN PLACE ALONG OR JUST NORTH OF THE OHIO
RIVER FOR MUCH OF THIS TIME WITH CONVECTIVE CLUSTERS LIKELY
DEVELOPING ALONG IT AND DROPPING JUST TO OUR EAST. ANY OF THESE
COULD SINK FAR ENOUGH SOUTH TO IMPACT EASTERN KENTUCKY...BUT FOR
THE MOST PART THE TRACK WILL KEEP THEM OFF TO THE NORTHEAST INTO
THE START OF THE NEW WEEK. AS HEIGHTS FALL AND AN UPPER LOW STARTS
TO TAKE SHAPE JUST TO THE NORTH THERE WILL BE BETTER CHANCES FOR
CONVECTION CWA WIDE THROUGH TUESDAY WHILE TEMPERATURES SHOULD BE A
BIT COOLER THAN WHAT WE WILL SEE OVER THE WEEKEND. HEAVY TO
EXCESSIVE RAINS WILL BE POSSIBLE LATER IN THE FORECAST WITH THE
FALLING HEIGHTS AND STORM CLUSTERS...BUT MAINLY DUE TO ANY
LOCALIZED TRAINING OF CONVECTION.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH ADJUSTMENTS MADE
TO THE POPS AND SKY MAINLY TO ACCENTUATE A HEALTHY DIURNAL CYCLE.
AS FOR TEMPERATURES...DID AGAIN TWEAK THE LOWS A BIT EACH NIGHT TO
REPRESENT SOME MINOR RIDGE VERSUS VALLEY TERRAIN EFFECTS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 210 AM EDT WED JUL 8 2015

SEVERAL AREAS OF RAIN CONTINUE TO MOVE THROUGH THE COMMONWEALTH
CAUSING VARIABLE CONDITIONS ACROSS THE TAF SITES. TIMING OF THESE
ROUNDS OF RAIN ARE DIFFICULT TO NAIL DOWN SO HAVE DECIDED TO
MAINTAIN MVFR CONDITIONS FOR NOW WITH IFR CONDITIONS POSSIBLE IN
THE STRONGER SHOWERS AND STORMS. SCATTERED SHOWERS WILL LIKELY
CONTINUE THROUGH AT LEAST THE MORNING HOURS SO IT IS LIKELY THAT
CEILINGS WILL DROP TO NEAR IFR CONDITIONS BY DAWN. THROUGHOUT THE
DAY...THERE MAY BE A GENERAL IMPROVEMENT IN CIGS...BUT MOISTURE
MAY LINGER LONGER THAN EXPECTED...SO HAVE DECIDED TO MAINTAIN MVFR
CONDITIONS THROUGH 00Z. THERE IS ALSO A CHANCE FOR AFTERNOON
SHOWERS AND STORMS WHICH WOULD MAY LOWER CONDITIONS. WINDS WILL
GENERALLY BE LIGHT AND VARIABLE THROUGH THE TAF PERIOD WITH HIGHER
WINDS EXPECTED WITH ANY THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JVM
SHORT TERM...JVM
LONG TERM...GREIF
AVIATION...JVM
Hazardous weather outlook, Jul 8, 4:08 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
408 AM EDT WED JUL 8 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
408 AM EDT WED JUL 8 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. A FEW OF THE THUNDERSTORMS
COULD PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND THE
THREAT FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG
WINDS...HEAVY RAIN...OR FLOODING.

JVM/GREIF

In the hours before

Special weather statement, Jul 8, 1:22 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
122 AM EDT WED JUL 8 2015

KYZ084>087-080615-
BELL-WHITLEY-KNOX-MCCREARY-
122 AM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT BELL...WHITLEY...KNOX...
MCCREARY...

AT 122 AM EDT...A STRONG THUNDERSTORM WAS OVER BOUNTY...OR NEAR
WILLIAMSBURG...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...LIBERTY...DIXIE...
NEVISDALE...FRAKES...PINE KNOT...CLATE...DISHMAN SPRINGS...
SWANPOND...SUTTONS MILL...KING...WOFFORD...BRUSH CREEK...CLIO...
PACKARD...ARTEMUS...INDIAN CREEK AND MOUNTAIN ASH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
19.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 2 AND 3...
AND BETWEEN MILE MARKERS 17 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 13.

&&

LAT...LON 3660 8456 3681 8436 3692 8377 3658 8369
TIME...MOT...LOC 0522Z 261DEG 38KT 3673 8425

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:07 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Montgomery, Powell38 min
Jul 7, 8:39 PM EDTSpecial Weather StatementJKLBath, Lee, Menifee, Montgomery, Powell, Wolfe51 min
Jul 7, 9:23 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Wolfe37 min
Jul 7, 10:51 PM EDTSpecial Weather StatementJKLBell54 min
Jul 7, 10:55 PM EDTSpecial Weather StatementJKLFloyd, Knott, Perry65 min
Jul 8, 12:37 AM EDTSpecial Weather StatementJKLMcCreary38 min
Jul 8, 1:22 AM EDTSpecial Weather StatementJKLKnox, Whitley53 min
Jul 8, 6:46 AM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley3 hr
Jul 8, 9:11 AM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley2 hr
Jul 8, 10:15 AM EDTAreal Flood WarningJKLKnox, Whitley12 hr
Jul 8, 2:46 PM EDTAreal Flood AdvisoryJKLMcCreary6 hr
Jul 8, 2:53 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie6 hr
Jul 8, 3:37 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie, Letcher, Perry4 hr
Jul 8, 5:07 PM EDTSpecial Weather StatementJKLJackson23 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.